MAUDE Adverse Event Report: ENGAGE UNI, LLC (DBA ENGAGE SURGICAL) ENGAGE SURGICAL PARTIAL KNEE SYSTEM; UNICOMPARTMENTAL KNEE ARTHROPLASTY (UKA)

ENGAGE UNI, LLC (DBA ENGAGE SURGICAL) ENGAGE SURGICAL PARTIAL KNEE SYSTEM; UNICOMPARTMENTAL KNEE ARTHROPLASTY (UKA)
Model Number 1-10012-250
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 02/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product was returned to engage surgical for evaluation; there was no damage or structural issues with any of the implants.Investigation into the patient demographic information revealed: sex - female, height - 60" (5 ft), weight - (b)(6) lbs, bmi - 39 (obese), other - chronic smoker.Obesity and smoking are identified as risk factors per the product instructions for use (ifu): "the following conditions, individually or together, may cause excessive loading of the affected prosthesis, exposing the patient to greater risk of a partial knee arthroplasty failure: obesity or overweight of the patient and smoking." given the multiple risk factors presented, it was determined that patient selection is the most probable cause of the tibial subsidence.Revisions of partial knee arthroplasty (also known as uka) among obese females are well-documented in clinical literature.
 
Event or Problem Description
It was reported that a patient was complaining of anterior knee pain after four weeks post-op.The surgeon reviewed her x-rays and determined that the patient experienced anteromedial tibial subsidence.The surgeon provided two options to patient; 1) non-weight bearing for a few weeks to let the bone heal, or 2) revise from partial knee arthroplasty to total knee arthroplasty (tka).The patient elected to have a revision procedure.The procedure was performed without any further issues.
 
Additional Manufacturer Narrative
Investigation update: as correction action a voluntary market removal will be performed for the engage cementless partial knee system due recent complaint data that indicates that the revision rate may be trending higher than corresponding similar devices in global joint replacement registries.At this time, we have no reason to suspect that the products failed to meet any specifications at the time of manufacture.Based on this investigation, the need for corrective action may be indicated.

Brand Name
ENGAGE SURGICAL PARTIAL KNEE SYSTEM
Common Device Name
UNICOMPARTMENTAL KNEE ARTHROPLASTY (UKA)
Manufacturer (Section D)
ENGAGE UNI, LLC (DBA ENGAGE SURGICAL)
3505 lake lynda dr
suite 206
orlando FL 32817
Manufacturer Contact
teresa cherry
3505 lake lynda dr
suite 206
orlando, FL 32817
8333642432
MDR Report Key11579367
Report Number3016249968-2021-00002
Device Sequence Number3599568
Product Code NJD
UDI-Device IdentifierB6951100122500
UDI-Public+B6951100122500/$$7100048/14D202503090
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K190439
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 03/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/09/2025
Device Model Number1-10012-250
Device Lot Number100048
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2021
Supplement Date Received by Manufacturer04/27/2023
Initial Report FDA Received Date03/27/2021
Supplement Report FDA Received Date05/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 92286
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexFemale
Patient Weight91 KG